Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 398, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 31, 2003, 5:22 PM CDT for Newton County, Searcy County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2003, 5:22 PM CDT (22:22 UTC)
- Expired
- Jul 31, 2003, 6:05 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Newton County, AR, Searcy County, AR
The radar
The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:40 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 31, 3:40 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CDT THU JUL 31 2003 FRONT EXITED STATE TO SOUTH EARLIER THIS AFTERNOON...WITH MOSTLY DRY WEATHER LEFT BEHIND. A FEW THUNDERSTORMS DEVELOPING IN SOUTHERN MISSOURI...AND ISOLATED PRECIPITATION MAY DRIFT INTO NORTHERN ARKANSAS THIS EVENING BEFORE DISSIPATING. OTHERWISE...MOSTLY DRY CONDITIONS WILL LAST THROUGH FRIDAY. HIGH PRESSURE TO WEST CIRCULATING NORTHERLY FLOW ALOFT...WITH NEXT FRONT RIDING FLOW TOWARD ARKANSAS BY LATE FRIDAY NIGHT. GOING FORECAST HAS CHANCE OF SHOWERS/THUNDERSTORMS BY DAWN SATURDAY ACROSS NORTHERN COUNTIES...AND THIS LOOKS GOOD. APPEARS THAT FRONT HAS ENOUGH MOMENTUM TO CARRY THROUGH MUCH OF STATE ON SATURDAY. CHANCES FOR PRECIPITATION WILL SPREAD SOUTH WITH FRONT. WITH PLENTY OF CLOUDS AROUND...LOOKS LIKE TEMPERATURES WILL BE HELD DOWN A BIT SATURDAY AFTERNOON. FRONT APPEARS TO STALL ACROSS SOUTHERN ARKANSAS SATURDAY NIGHT/SUNDAY. WEAK SYSTEMS ALOFT WILL INTERACT WITH FRONT INTO EARLY NEXT WEEK WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE FORECAST. TEMPERATURES LOOK FAIRLY NORMAL LATE IN THE WEEKEND AND EARLY NEXT WEEK...WITH UPPER 80S/MID 90S DURING DAYTIME AND UPPER 60S TO MID 70S AT NIGHT. HRO 69 90 70 86 / 10 10 30 30 LIT 71 92 73 90 / 10 10 10 40 HOT 71 93 73 91 / 10 10 10 40 PBF 72 93 74 92 / 10 10 10 40 .LZK...NONE. 46
Hazardous weather outlook, Jul 31, 5:00 AM CDT, 12 hours 22 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. A WEAK FRONTAL SYSTEM WILL MOVE SOUTHWARD OUT THE STATE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE SOUTHERN SECTIONS...MAINLY THIS MORNING...BUT NONE ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UPPER LEVEL LOW PRESSURE AND ANOTHER COLD FRONT WILL COMBINE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT TO THE NORTHERN SECTIONS OF ARKANSAS. A FEW OF THE STORMS COULD BE SEVERE. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN MOST AREAS SATURDAY AND SATURDAY NIGHT...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE MAIN SEVERE WEATHER THREAT WITH THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE NORTH LATE FRIDAY NIGHT...AND OVER MOST SECTIONS ON SATURDAY AND SATURDAY NIGHT. 38/22
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.